Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 55, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 26, 1998, 10:03 AM CDT for Houston County, Tennessee. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1998, 10:03 AM CDT (15:03 UTC)
- Expired
- May 26, 1998, 11:35 AM CDT
- In force
- 92 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Houston County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 261504 RRA FFWBNA TNC083-261635- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1003 AM CDT TUE MAY 26 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... HOUSTON COUNTY IN MIDDLE TENNESSEE * UNTIL 1135 AM CDT * AT 1000 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER ROUND OF THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING NORTH INTO HOUSTON COUNTY. WITH THE GROUND ALREADY SATURATED AND CREEKS AND SMALL STREAMS RUNNING NEAR BANK FULL FLASH FLOODING IS LIKELY TO OCCUR WITH THE ADDITIONAL RAINFALL. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER MAY BE TPOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. AS LITTLE AS SIX INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE AND TWO FEET OF WATER WILL CARRY MOST CARS AWAY. BOYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 26, 8:29 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 26, 8:29 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 829 AM CDT TUE MAY 26 1998 WL MAKE THIS A SHORT ONE. CURNT ZFP APPEARS TO HAVE IT ALL COVERED. NO CHANGES RECOMMENDED. 08
In the hours before
Special weather statement, May 26, 4:30 AM CDT, 5 hours 33 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-261630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 430 AM CDT TUE MAY 26 1998 FLASH FLOOD WATCH THIS AFTERNOON AND TONIGHT FOR NORTHERN MIDDLE TENNESSEE. SEVERE THUNDERSTORMS ONCE AGAIN A POSSIBILITY IN THE MID-STATE. THUNDERSTORMS DUMPED HEAVY RAIN ACROSS MUCH OF NORTHERN MIDDLE TENNESSEE ON MONDAY. DOPPLER RADAR ESTIMATES INDICATE MANY AREAS LIKELY RECEIVED BETWEEN 1/2 AND 1 INCH...WITH LOCALLY HEAVIER AMOUNTS. MORE THUNDERSTORMS...WITH HEAVY RAIN...ARE EXPECTED TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. SINCE THE GROUND WAS THOROUGHLY SOAKED BY YESTERDAYS RAIN...ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY LEAD TO RUN-OFF AND INCREASE THE THREAT OF FLASH FLOODING. THEREFORE...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHERN MIDDLE TENNESSEE...GENERALLY NORTH OF A LINE FROM CAMDEN...TO WAVERLY...NASHVILLE AND SPARTA. THE WATCH ALSO INCLUDES THE CITIES OF CLARKSVILLE...GALLATIN...LEBANON...AND COOKEVILLE. IF YOU LIVE NEAR CREEKS...STREAMS OR OTHER LOW-LYING AREAS SUBJECT TO FLASH FLOODING...YOU SHOULD LISTEN FOR WEATHER UPDATES TODAY AND BE PREPARED TO MOVE TO HIGHER GROUND IF A WARNING IS ISSUED. IN ADDITION TO THE HEAVY RAIN POTENTIAL...THUNDERSTORMS IN MIDDLE TENNESSEE WILL ALSO BRING THE THREAT OF LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS...AS WELL AS ISOLATED TORNADOES. THEREFORE... IT WOULD BE A GOOD IDEA TO MONITOR NOAA WEATHER RADIO OR LOCAL RADIO OR TELEVISION STATIONS AND LISTEN FOR ANY WARNINGS THAT MIGHT BE ISSUED. THE THREAT FOR SEVERE WEATHER IS EXPECTED TO CONTINUE INTO THE NIGHTTIME HOURS AS WELL.
Special weather statement, May 26, 4:30 AM CDT, 5 hours 33 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-261630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 430 AM CDT TUE MAY 26 1998 FLASH FLOOD WATCH THIS AFTERNOON AND TONIGHT FOR NORTHERN MIDDLE TENNESSEE. SEVERE THUNDERSTORMS ONCE AGAIN A POSSIBILITY IN THE MID-STATE. THUNDERSTORMS DUMPED HEAVY RAIN ACROSS MUCH OF NORTHERN MIDDLE TENNESSEE ON MONDAY. DOPPLER RADAR ESTIMATES INDICATE MANY AREAS LIKELY RECEIVED BETWEEN 1/2 AND 1 INCH...WITH LOCALLY HEAVIER AMOUNTS. MORE THUNDERSTORMS...WITH HEAVY RAIN...ARE EXPECTED TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. SINCE THE GROUND WAS THOROUGHLY SOAKED BY YESTERDAYS RAIN...ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY LEAD TO RUN-OFF AND INCREASE THE THREAT OF FLASH FLOODING. THEREFORE...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHERN MIDDLE TENNESSEE...GENERALLY NORTH OF A LINE FROM CAMDEN...TO WAVERLY...NASHVILLE AND SPARTA. THE WATCH ALSO INCLUDES THE CITIES OF CLARKSVILLE...GALLATIN...LEBANON...AND COOKEVILLE. IF YOU LIVE NEAR CREEKS...STREAMS OR OTHER LOW-LYING AREAS SUBJECT TO FLASH FLOODING...YOU SHOULD LISTEN FOR WEATHER UPDATES TODAY AND BE PREPARED TO MOVE TO HIGHER GROUND IF A WARNING IS ISSUED. IN ADDITION TO THE HEAVY RAIN POTENTIAL...THUNDERSTORMS IN MIDDLE TENNESSEE WILL ALSO BRING THE THREAT OF LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS...AS WELL AS ISOLATED TORNADOES. THEREFORE... IT WOULD BE A GOOD IDEA TO MONITOR NOAA WEATHER RADIO OR LOCAL RADIO OR TELEVISION STATIONS AND LISTEN FOR ANY WARNINGS THAT MIGHT BE ISSUED. THE THREAT FOR SEVERE WEATHER IS EXPECTED TO CONTINUE INTO THE NIGHTTIME HOURS AS WELL.
Local storm report, May 26, 9:09 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
909 AM CDT TUE MAY 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0904 AM JOELTON TN FLOODING
05/26/98 DAVIDSON CAR OFF HIGHWAY BECAUSE OF
WATER ON ROADWAY ON I24.
0905 AM ASHLAND CITY TN FLOODING
05/26/98 CHEATHAM CAR OFF HIGHWAY BECAUSE OF
WATER ON ROADWAY ON I24
NORTHEAST OF ASHLAND CITY.
BOYDLocal storm report, May 26, 9:09 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
909 AM CDT TUE MAY 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0904 AM JOELTON TN FLOODING
05/26/98 DAVIDSON CAR OFF HIGHWAY BECAUSE OF
WATER ON ROADWAY ON I24.
0905 AM ASHLAND CITY TN FLOODING
05/26/98 CHEATHAM CAR OFF HIGHWAY BECAUSE OF
WATER ON ROADWAY ON I24
NORTHEAST OF ASHLAND CITY.
BOYDSpecial weather statement, May 26, 9:24 AM CDT, 39 minutes before
TNZ005>011-022>033-064-065-262225- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 924 AM CDT TUE MAY 26 1998 ...FLASH FLOOD WATCH IN EFFECT FOR THIS AFTERNOON AND TONIGHT FOR NORTHERN MIDDLE TENNESSEE... THE WATCH IS GENERALLY ALONG AND NORTH OF I-40 FROM NEAR CAMDEN TO NASHVILLE TO CROSSVILLE. AN UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD TODAY AND TONIGHT ALONG A STATIONARY FRONT DRAPED ACROSS NORTHERN MIDDLE TENNESSEE. THE DISTURBANCE WILL INTERACT WITH THE WARM...MOIST AND UNSTABLE AIR ACROSS THE REGION TO PRODUCE WIDESPREAD THUNDERSTORMS TODAY AND TONIGHT. BECAUSE OF HEAVY RAINFALL OVERNIGHT THE GROUND IS NEARLY SATURATED IN AREAS ACROSS NORTHERN MIDDLE TENNESSEE. THE COMBINATION OF WET GROUNDS AND THE EXPECTED RAINFALL FROM THUNDERSTORMS TODAY AND TONIGHT COULD CAUSE FLASH FLOODING. REMEMBER...A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATION...OR YOUR CABLE TV PROVIDER FOR THE LATEST WEATHER INFORMATION. BOYD
Special weather statement, May 26, 9:24 AM CDT, 39 minutes before
TNZ005>011-022>033-064-065-262225- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 924 AM CDT TUE MAY 26 1998 ...FLASH FLOOD WATCH IN EFFECT FOR THIS AFTERNOON AND TONIGHT FOR NORTHERN MIDDLE TENNESSEE... THE WATCH IS GENERALLY ALONG AND NORTH OF I-40 FROM NEAR CAMDEN TO NASHVILLE TO CROSSVILLE. AN UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD TODAY AND TONIGHT ALONG A STATIONARY FRONT DRAPED ACROSS NORTHERN MIDDLE TENNESSEE. THE DISTURBANCE WILL INTERACT WITH THE WARM...MOIST AND UNSTABLE AIR ACROSS THE REGION TO PRODUCE WIDESPREAD THUNDERSTORMS TODAY AND TONIGHT. BECAUSE OF HEAVY RAINFALL OVERNIGHT THE GROUND IS NEARLY SATURATED IN AREAS ACROSS NORTHERN MIDDLE TENNESSEE. THE COMBINATION OF WET GROUNDS AND THE EXPECTED RAINFALL FROM THUNDERSTORMS TODAY AND TONIGHT COULD CAUSE FLASH FLOODING. REMEMBER...A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATION...OR YOUR CABLE TV PROVIDER FOR THE LATEST WEATHER INFORMATION. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 46 min |
| May 25, 7:17 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 48 min |
| May 25, 7:43 PM CDT | Tornado Warning | OHX | Sumner | 47 min |
| May 25, 7:54 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 36 min |
| May 25, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 50 min |
| May 25, 8:11 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 49 min |
| May 25, 8:20 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 35 min |
| May 25, 8:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| May 25, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 35 min |
| May 25, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 32 min |
| May 25, 9:17 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 33 min |
| May 25, 9:28 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 32 min |
| May 25, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 33 min |
| May 26, 8:09 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 2 hr |
| May 26, 8:20 AM CDT | Flash Flood Warning | OHX | Sumner, Wilson | 2 hr |
| May 26, 1:50 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 50 min |
| May 26, 2:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 50 min |
| May 26, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 47 min |
| May 26, 3:30 PM CDT | Tornado Warning | OHX | Lincoln | 35 min |
| May 26, 3:44 PM CDT | Tornado Warning | OHX | Franklin | 46 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.